Wyoming, 2001

Hail in Wyoming, July 8, 2001

July 8, 2001 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 8, 8:00 PM MST, 52 minutes earlier.

Area forecast discussion, Jul 8, 8:00 PM MST, 52 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
900 PM MDT SUN JUL 8 2001

WL UPDATE ZONES TO REMOVE SVR TSTM WATCH AND TO CLEAN UP WORDING IN
ZONES.

.UNR...NONE.

In the hours before

Local storm report, Jul 8, 5:43 PM MST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
643 PM MDT SUN JUL 08 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    16 S SUNDANCE             WY   65 MPH TSTM GUST
07/08/01   CROOK                          REPORTED BY STORM
                                          SPOTTER.

0640 PM    EDGEMONT                  SD   1 INCH HAIL
07/08/01   FALL RIVER                     REPORTED BY HAM RADIO
                                          OPERATOR.

0641 PM    EDGEMONT                  SD   1.75 INCH HAIL
07/08/01   FALL RIVER                     REPORTED BY LAW

                   ENFORCEMENT OFFICIAL.
Local storm report, Jul 8, 6:39 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
739 PM MDT SUN JUL 08 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    9 W HOT SPGS              SD   1.75 INCH HAIL
07/08/01   FALL RIVER                     REPORTED BY STORM
                                          SPOTTER.

0705 PM    4 N PRINGLE               SD   WIND DAMAGE
07/08/01   CUSTER                         TREES DOWN, POWER LINES
                                          DOWN AND ROOF BLOWN OFF
                                          BUILDING. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0710 PM    OGLALA                    SD   60 MPH TSTM GUST
07/08/01   SHANNON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 8, 6:58 PM MST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE RAPID CITY SD
758 PM MDT SUN JUL 08 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 N PRINGLE               SD   WIND DAMAGE
07/08/01   CUSTER                         TREES DOWN, POWER LINES
                                          DOWN AND ROOF BLOWN OFF
                                          BUILDING. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Jul 8, 7:11 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
811 PM MDT SUN JUL 08 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    DEVILS TOWER              WY   2.5 INCH HAIL
07/08/01   CROOK                          .75 TO 2.5 INCH HAIL
                                          LASTED FROM 330 TO 410
                                          PM. SIGNIFICANT CAR
                                          DAMAGE. 2 CLIMBERS
                                          INJURED ON TOWER.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 8, 7:12 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
812 PM MDT SUN JUL 08 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0243 PM    ROCKERVILLE               SD   .75 INCH HAIL
07/08/01   PENNINGTON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0315 PM    HERMOSA                   SD   2 INCH HAIL
07/08/01   CUSTER                         REPORTED BY STORM
                                          SPOTTER.

0320 PM    MOUNT RUSHMORE            SD   .75 INCH HAIL
07/08/01   PENNINGTON                     EVENT DURATION 10
                                          MINUTES. REPORTED BY
                                          COOPERATIVE OBSERVER.

0330 PM    NEW HAVEN                 WY   1 INCH HAIL
07/08/01   CROOK                          REPORTED BY PUBLIC.

0330 PM    DEVILS TOWER              WY   2.5 INCH HAIL
07/08/01   CROOK                          .75 TO 2.5 INCH HAIL
                                          LASTED FROM 330 TO 410
                                          PM. SIGNIFICANT CAR
                                          DAMAGE. 2 CLIMBERS
                                          INJURED ON TOWER.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0406 PM    3 SE DEVILS TOWER         WY   1 INCH HAIL
07/08/01   CROOK                          REPORTED BY STORM
                                          SPOTTER.

0420 PM    CUSTER                    SD   .75 INCH HAIL
07/08/01   CUSTER                         REPORTED BY PUBLIC.

0438 PM    4 E CUSTER                SD   .88 INCH HAIL
07/08/01   CUSTER                         REPORTED BY STORM
                                          SPOTTER.

0438 PM    3 S CUSTER                SD   1.5 INCH HAIL
07/08/01   CUSTER                         REPORTED BY HAM RADIO
                                          OPERATOR.

0510 PM    16 S SUNDANCE             WY   65 MPH TSTM GUST
07/08/01   CROOK                          REPORTED BY STORM
                                          SPOTTER.

0640 PM    EDGEMONT                  SD   1 INCH HAIL
07/08/01   FALL RIVER                     REPORTED BY HAM RADIO
                                          OPERATOR.

0641 PM    EDGEMONT                  SD   1.75 INCH HAIL
07/08/01   FALL RIVER                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0705 PM    9 W HOT SPGS              SD   1.75 INCH HAIL
07/08/01   FALL RIVER                     REPORTED BY STORM
                                          SPOTTER.

0710 PM    OGLALA                    SD   60 MPH TSTM GUST
07/08/01   SHANNON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0710 PM    4 N PRINGLE               SD   WIND DAMAGE
07/08/01   CUSTER                         TREES DOWN, POWER LINES
                                          DOWN AND ROOF BLOWN OFF
                                          BUILDING. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Special weather statement, Jul 8, 7:52 PM MST, 1 hour before
SDZ013-024>031-041-042-WYZ054>058-090700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
852 PM MDT SUN JUL 8 2001

...SEVERE THUNDERSTORM WATCH NUMBER 529 FOR NORTHEASTERN WYOMING AND
WESTERN SOUTH DAKOTA HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN WYOMING AND WESTERN
SOUTH DAKOTA HAS EXPIRED. SCATTERED SHOWERS AND THUNDERSTORMS ARE
STILL POSSIBLE THROUGH MIDNIGHT.

&&
WCJIN-WYNE

>

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Weston

When
July 8, 8:52 PM MST
Where
Weston County, 7 mi W of Clareton
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.700, -104.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260915.